Alert archive / Idaho / High Wind Warnings in 2010
High Wind Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind warning at May 3, 2010, 10:29 AM MDT. It took effect at May 3, 2010, 12:00 PM MDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2010, 10:29 AM MDT (16:29 UTC)
- In effect from
- May 3, 2010, 12:00 PM MDT
- Expired
- May 4, 2010, 9:54 AM MDT
- In force
- 22 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
170 WWUS75 KPIH 031629 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1029 AM MDT MON MAY 3 2010 IDZ020-021-040030- /O.UPG.KPIH.WI.Y.0010.100503T1800Z-100505T0000Z/ /O.NEW.KPIH.HW.W.0001.100503T1800Z-100504T1200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS 1029 AM MDT MON MAY 3 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING: BEGINNING AROUND NOON MONDAY AND PERSISTING THROUGH TUESDAY AFTERNOON. * IMPACTS: SOUTHWEST WINDS OF 30 TO 40 MPH WILL DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT. WINDS WILL SWITCH TO THE WEST TONIGHT AND REMAIN AT 30 TO 40 MPH SUSTAINED THROUGH TUESDAY AFTERNOON. DAMAGING WIND GUSTS TO AROUND 60 MPH ARE EXPECTED IN THE ARCO DESERT AREA AND MAY BE OBSERVED AS FAR SOUTH AS POCATELLO. THE STRONGEST WIND GUSTS UP TO 60 MPH WILL BE BETWEEN 6 PM MDT AND 3 AM MDT. HIGH WINDS CAN CREATE PROBLEMS FOR PEOPLE DRIVING HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST IS POSSIBLE AND MAY PRODUCE LOWER VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ018-019-022-023-025-031-032-040030- /O.CON.KPIH.WI.Y.0010.100503T1800Z-100504T0600Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS- CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...COPPER BASIN... DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE RANCH... MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS... MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT... SWEETZER SUMMIT...MALAD SUMMIT...LAVA HOT SPRINGS... SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY... GRAYS LAKE NWR...MONTPELIER...GEORGETOWN...PARIS... GEORGETOWN SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE... GALENA SUMMIT...SMILEY CREEK LODGE...ARCO...CHALLIS...MACKAY... WILLOW CREEK SUMMIT 1029 AM MDT MON MAY 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: BEGINNING AROUND NOON MONDAY AND PERSISTING THROUGH THIS EVENING. * IMPACTS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH MUCH HIGHER GUSTS WILL DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT. THEY WILL SWITCH TO THE WEST AROUND MIDNIGHT AND DIMINISH TO 15 TO 25 MPH. STRONG WINDS WILL CREATE PROBLEMS FOR PEOPLE DRIVING HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST IS QUITE POSSIBLE AND MAY PRODUCE LOWER VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-040030- /O.CON.KPIH.WI.Y.0010.100503T1800Z-100505T0000Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 1029 AM MDT MON MAY 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY. * TIMING: BEGINNING AROUND NOON MONDAY AND PERSISTING THROUGH TUESDAY AFTERNOON. * IMPACTS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH MUCH HIGHER GUST SWILL DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT. WINDS WILL SWITCH TO THE WEST TONIGHT AND REMAIN AT 30 TO 40 MPH SUSTAINED THROUGH TUESDAY AFTERNOON. HIGH WINDS CAN CREATE PROBLEMS FOR PEOPLE DRIVING HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST IS POSSIBLE AND MAY PRODUCE LOWER VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
207 WWUS75 KPIH 032038 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 238 PM MDT MON MAY 3 2010 IDZ020-021-040700- /O.CON.KPIH.HW.W.0001.000000T0000Z-100504T1200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS 238 PM MDT MON MAY 3 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY. * TIMING: MONDAY AFTERNOON AND PERSISTING THROUGH TUESDAY AFTERNOON. * IMPACTS: SOUTHWEST WINDS OF 30 TO 40 MPH WILL DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT. WINDS WILL SWITCH TO THE WEST TONIGHT AND REMAIN AT 30 TO 40 MPH SUSTAINED THROUGH TUESDAY AFTERNOON. DAMAGING WIND GUSTS TO AROUND 60 MPH ARE EXPECTED IN THE ARCO DESERT AREA AND MAY BE OBSERVED AS FAR SOUTH AS POCATELLO. THE STRONGEST WIND GUSTS UP TO 60 MPH WILL BE BETWEEN 6 PM MDT AND 3 AM MDT. HIGH WINDS CAN CREATE PROBLEMS FOR PEOPLE DRIVING HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED VISIBILITY IS POSSIBLE. * IMPACTS: TEMPERATURES TUESDAY MORNING IN THE IDAHO FALLS AND POCATELLO AREA WILL BE AROUND 30 DEGREES. FREEZE SENSITIVE PLANTS MADE NEED PROTECTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ018-019-022-023-025-031-032-040600- /O.CON.KPIH.WI.Y.0010.000000T0000Z-100504T0600Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS- CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...COPPER BASIN... DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE RANCH... MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS... MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT... SWEETZER SUMMIT...MALAD SUMMIT...LAVA HOT SPRINGS... SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY... GRAYS LAKE NWR...MONTPELIER...GEORGETOWN...PARIS... GEORGETOWN SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE... GALENA SUMMIT...SMILEY CREEK LODGE...ARCO...CHALLIS...MACKAY... WILLOW CREEK SUMMIT 238 PM MDT MON MAY 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: MONDAY AFTERNOON AND PERSISTING THROUGH MIDNIGHT TONIGHT. * IMPACTS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH MUCH HIGHER GUSTS WILL DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT. THEY WILL SWITCH TO THE WEST AROUND MIDNIGHT AND DIMINISH TO 15 TO 25 MPH. STRONG WINDS WILL CREATE PROBLEMS FOR PEOPLE DRIVING HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST IS QUITE POSSIBLE AND MAY PRODUCE LOWER VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-040700- /O.CON.KPIH.WI.Y.0010.000000T0000Z-100505T0000Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 238 PM MDT MON MAY 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY. * TIMING: MONDAY AFTERNOON AND PERSISTING THROUGH MIDNIGHT TONIGHT. * IMPACTS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH MUCH HIGHER GUST SWILL DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT. WINDS WILL SWITCH TO THE WEST TONIGHT AND REMAIN AT 30 TO 40 MPH SUSTAINED THROUGH TUESDAY AFTERNOON. HIGH WINDS CAN CREATE PROBLEMS FOR PEOPLE DRIVING HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST IS POSSIBLE AND MAY PRODUCE LOWER VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
563 WWUS75 KPIH 040335 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 935 PM MDT MON MAY 3 2010 IDZ020-021-041200- /O.CON.KPIH.HW.W.0001.000000T0000Z-100504T1200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS 935 PM MDT MON MAY 3 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY. * TIMING: STRONG WINDS TARE FORECAST THROUGH THE REST OF TONIGHT. * WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH HAVE BEEN OBSERVED THROUGHOUT THE EVENING. THESE WINDS ARE EXPECTED TO LAST WELL INTO THE NIGHT AS THE COLD FRONT CONTINUES TO MOVE ACROSS EASTERN IDAHO. * IMPACTS: HIGH WINDS CAN CREATE PROBLEMS FOR PEOPLE DRIVING HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED VISIBILITY IS POSSIBLE. * ADDITIONAL INFORMATION: ALTHOUGH THE HIGH WIND WARNING EXPIRES AT 6AM...A WIND ADVISORY WILL NEED TO BE ISSUED FOR THE REST OF TUESDAY AS WINDS OF 30 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ018-019-022-023-025-031-032-041200- /O.EXT.KPIH.WI.Y.0010.000000T0000Z-100504T1200Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS- CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...COPPER BASIN... DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE RANCH... MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS... MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT... SWEETZER SUMMIT...MALAD SUMMIT...LAVA HOT SPRINGS... SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY... GRAYS LAKE NWR...MONTPELIER...GEORGETOWN...PARIS... GEORGETOWN SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE... GALENA SUMMIT...SMILEY CREEK LODGE...ARCO...CHALLIS...MACKAY... WILLOW CREEK SUMMIT 935 PM MDT MON MAY 3 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MDT TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM MDT TUESDAY. * TIMING: STRONG WINDS ARE FORECAST THROUGH THE REST OF TONIGHT. * WINDS: WEST TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH HIGHER GUSTS HAVE BEEN OBSERVED THIS EVENING...AND WILL CONTINUE WELL INTO THE NIGHT AS THE COLD FRONT MOVES THROUGH EASTERN IDAHO. SOME AREA WILL SEE WINDS SWITCH TO THE NORTHWEST...BUT MAINTAIN THEIR STRENGTH. * IMPACTS: STRONG WINDS WILL CREATE PROBLEMS FOR PEOPLE DRIVING HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST IS QUITE POSSIBLE AND MAY PRODUCE LOWER VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-041200- /O.CON.KPIH.WI.Y.0010.000000T0000Z-100505T0000Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 935 PM MDT MON MAY 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY. * TIMING: STRONG WINDS ARE FORECAST THROUGH THE REST OF TONIGHT. * WINDS: WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS HAVE BEEN OBSERVED THIS EVENING AT TIMES...AND WILL CONTINUE WELL INTO THE NIGHT. AS THE COLD FRONT PASSES...THEY SHOULD ACTUALLY GAIN STRENGTH FOR A FEW HOURS. FOR TUESDAY...WEST TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE LIKELY. * IMPACTS: HIGH WINDS CAN CREATE PROBLEMS FOR PEOPLE DRIVING HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST IS POSSIBLE AND MAY PRODUCE LOWER VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
837 WWUS75 KPIH 040946 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 346 AM MDT TUE MAY 4 2010 IDZ018-019-025-031-032-041100- /O.CAN.KPIH.WI.Y.0010.000000T0000Z-100504T1200Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...COPPER BASIN... DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE RANCH... MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS... MONTPELIER...GEORGETOWN...PARIS...GEORGETOWN SUMMIT...HAILEY... KETCHUM...SUN VALLEY...BELLEVUE...GALENA SUMMIT... SMILEY CREEK LODGE...ARCO...CHALLIS...MACKAY... WILLOW CREEK SUMMIT 346 AM MDT TUE MAY 4 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. STRONG WINDS HAVE DIMINISHED THIS MORNING BELOW ADVISORY LEVEL...HOWEVER GUSTS WILL REMAIN BREEZY TODAY. $$ IDZ020-021-042215- /O.EXT.KPIH.HW.W.0001.000000T0000Z-100505T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS 346 AM MDT TUE MAY 4 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING: VERY STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON. * WINDS: WEST TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH LATER THIS MORNING. THESE WINDS ARE EXPECTED TO LAST THROUGH THE AFTERNOON BEFORE DIMINISHING THIS EVENING. * IMPACTS: HIGH WINDS CAN CREATE PROBLEMS FOR PEOPLE DRIVING HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED VISIBILITY IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ017-022-023-042215- /O.EXT.KPIH.WI.Y.0010.000000T0000Z-100505T0300Z/ EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT... SWEETZER SUMMIT...MALAD SUMMIT...LAVA HOT SPRINGS... SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY... GRAYS LAKE NWR 346 AM MDT TUE MAY 4 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON. * WINDS: WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH LATER THIS MORNING. THESE WINDS WILL CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING THIS EVENING. * IMPACTS: STRONG WINDS CAN CREATE PROBLEMS FOR PEOPLE DRIVING HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED VISIBILITY IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
915 WWUS75 KPIH 041554 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 954 AM MDT TUE MAY 4 2010 IDZ020-021-050200- /O.CAN.KPIH.HW.W.0001.000000T0000Z-100505T0300Z/ /O.EXB.KPIH.WI.Y.0010.000000T0000Z-100505T0200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS 954 AM MDT TUE MAY 4 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON. * WINDS: WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. THESE WINDS WILL SHOW A DOWNWARD TREND THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. * IMPACTS: STRONG WINDS CAN CREATE PROBLEMS FOR PEOPLE DRIVING HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED VISIBILITY IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-022-023-050200- /O.EXT.KPIH.WI.Y.0010.000000T0000Z-100505T0200Z/ EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT... SWEETZER SUMMIT...MALAD SUMMIT...LAVA HOT SPRINGS... SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY... GRAYS LAKE NWR 954 AM MDT TUE MAY 4 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON. * WINDS: WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. THESE WINDS WILL CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING THIS EVENING. * IMPACTS: STRONG WINDS CAN CREATE PROBLEMS FOR PEOPLE DRIVING HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED VISIBILITY IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at May 3, 10:14 AM MDT, 15 minutes earlier.
Area forecast discussion, May 3, 10:14 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1014 AM MDT MON MAY 3 2010 .UPDATE...THE 12Z NAM MODEL INCREASED THE POTENTIAL FOR WIND LATE THIS AFTERNOON AND TONIGHT IN THE ARCO DESERT...UPPER SNAKE PLAIN AREA AND THE LOWER SNAKE PLAIN COULD BE INCLUDED. ISENTROPIC CROSS SECTION HAS 55KTS OF WIND JUST BELOW CLOUD LAYER IN THE ARCO AREA NEAR 03Z THIS EVENING. THE LOWER SNAKE PLAIN IS VERY CLOSE TO THE DECISION LINE SO WILL ERROR TOWARDS THE HIGHER VALUE. THE CURRENT WIND ADVISORY IN THE UPPER AND LOWER SNAKE PLAIN WILL BE PUSHED TO A HIGH WIND WARNING. TO AVOID CONFUSION...WILL RUN THE WARNING BEGINNING AT NOON TODAY AND CONTINUE THROUGH 6 M MDT TUESDAY. THE STRONGEST WINDS WILL FOCUS MORE FROM 6 PM MDT TO 3AM MDT. RS && .PREV DISCUSSION... /ISSUED 312 AM MDT MON MAY 3 2010/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. WINDS ARE EXPECTED TO RAMP UP ONCE AGAIN TODAY AS A VIGOROUS COLD FRONT AND 130+ KT JET BEGINS TO DROP SOUTHWARD ACROSS THE AREA. WINDS WILL INCREASE SIGNIFICANTLY BY THIS AFTERNOON...WITH NEARLY EVERY ZONE EXPECTED TO REACH ADVISORY LEVEL GUSTS DURING THE AFTERNOON AND EVENING HOURS...IN PARTICULAR ACROSS THE SNAKE PLAIN AND MOUNTAIN GAPS WHICH ARE PRONE TO FUNNELING WINDS. HAVE ADDED ALL ZONES TO THE WIND ADVISORY THROUGH MIDNIGHT...WITH THE EXCEPTION OF ZONE 24. WHILE GUSTY WINDS ARE EXPECTED TO CONTINUE TONIGHT IN THE WAKE OF THE FRONT...GUSTS WILL LAX A BIT IN THE MOUNTAIN ZONES. HOWEVER...WITH A STRONG PUSH OF COLDER AIR ARRIVING TONIGHT AND TUESDAY AS WELL AS THE CONTINUED PRESENCE OF THE VERY STRONG WEST- EAST JET...TUESDAY MORNING AND AFTERNOON WILL LIKELY SEE ANOTHER INCREASE IN WINDS. THE WIND ADVISORY CONTINUES FOR THE SNAKE PLAIN AND MAGIC VALLEY ZONES UNTIL 6 PM TUESDAY. THERE IS CONCERN THAT WARNING LEVEL WINDS MAY DEVELOP IN THE SNAKE PLAIN ON TUESDAY...BUT WILL CONTINUE TO MONITOR THE SITUATION AS THE DETAILS OF THE THIS SYSTEM PLAY OUT. OF CONCERN WILL ALSO BE BLOWING DUST AND DIRT ACCOMPANYING THE GUSTY WINDS. PRECIPITATION WILL BE LESS OF A CONCERN AS THE FAST MOVING SYSTEM IS EXPECTED TO HAVE ONLY LIMITED MOISTURE. SHOWERS AND THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS. ELSEWHERE...PRECIPITATION WILL BE MORE ISOLATED. EVEN WITH COLDER TEMPERATURES ARRIVING TONIGHT AND TUESDAY...DO NOT ANTICIPATE ANY AREAS GETTING SIGNIFICANT SNOWFALL. ZONAL FLOW GIVES WAY TO ANOTHER TROUGH DROPPING SOUTHWARD ACROSS THE AREA ON WEDNESDAY AND WEDNESDAY NIGHT. LONG TERM...THURSDAY THROUGH MONDAY. A LOW PRESSURE SYSTEM IS EXPECTED TO BEGIN TO PULL AWAY FROM THE AREA ON THURSDAY. HAVE RAISED CHANCES SLIGHTLY IN THE EASTERN HIGH COUNTRY. A TRANSITORY SHORTWAVE RIDGE IS EXPECTED TO MOVE THROUGH THE AREA ON FRIDAY AND SATURDAY. THERE IS STILL SOME MOISTURE MOVING THROUGH THIS RIDGE SO CANT ENTIRELY RULE OUT AN ISOLATED SHOWER FOR THE HIGHER ELEVATIONS. ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO APPROACH THE REGION ON SUNDAY AND MOVE THROUGH THE AREA MONDAY INTO TUESDAY. THIS SYSTEM WILL BRING BETTER CHANCES OF PRECIPITATION TO THE AREA. AVIATION...A LOW PRESSURE SYSTEM IS EXPECTED TO APPROACH THE AREA TODAY AND MOVE THROUGH THE REGION TONIGHT. ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE IN THE HIGHER TERRAIN BUT ARE NOT LIKELY TO IMPACT TAF SITES. VERY GUSTY WINDS ARE EXPECTED THIS AFTERNOON ACROSS THE REGION AHEAD OF THE FRONT AND EXTREMELY STRONG WINDS ARE EXPECTED ON TUESDAY. && .PIH WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 6 AM MDT TUESDAY IDZ020-021. WIND ADVISORY UNTIL MIDNIGHT MDT TONIGHT IDZ018-019-022-023-025-031-032. WIND ADVISORY UNTIL 6 PM MDT TUESDAY IDZ017. &&
Hazardous weather outlook, May 3, 4:16 AM MDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 416 AM MDT MON MAY 3 2010 IDZ017>025-031-032-041030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 416 AM MDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS ARE EXPECTED ACROSS THE FORECAST AREA TODAY AND TONIGHT AS A VIGOROUS COLD FRONT DROPS ACROSS THE REGION. GUSTS AROUND 45 MPH ARE POSSIBLE...ESPECIALLY ACROSS MOUNTAIN GAPS AND THE SNAKE RIVER PLAIN. MOTORISTS SHOULD USE CAUTION WHEN DRIVING HIGH PROFILE VEHICLES TODAY AND TONIGHT. AREA OF BLOWING DUST MAY ALSO CAUSE A REDUCTION IN VISIBILITY AT TIMES. RAIN AND SNOW SHOWERS...WITH ISOLATED THUNDERSTORMS ARE POSSIBLE PRIMARILY IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS TODAY. ISOLATED TO SCATTERED VALLEY RAIN SHOWERS AND NUMEROUS MOUNTAIN SNOW SHOWERS ARE POSSIBLE TONIGHT AS COLDER AIR ARRIVES IN EASTERN IDAHO. NO SIGNIFICANT SNOW ACCUMULATION IS EXPECTED WITH THIS FAST-MOVING SYSTEM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS WILL CONTINUE ACROSS THE AREA ON TUESDAY. GUSTS TO 30 MPH ARE POSSIBLE...WITH UP TO 50 MPH EXPECTED IN THE SNAKE RIVER PLAIN. WINDS WILL DIMINISH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
High Wind Warnings in Idaho, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.